MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 5.0 MM X 25 MM L); APPLIANCE, FIXATION, SPINAL INTERLAMINAL

ZIMMER BIOMET SPINE, INC. POLYAXIAL SCREW (DIA. 5.0 MM X 25 MM L); APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 07.01708.011
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the tulip head of a virage polyaxial screw completely fractured from the shank of the screw intra-operatively.The screw shaft was not able to be retrieved from the patient so it was left; there was a delay of 10-15 minutes while trying to retrieve the broken part of the screw.
 
Additional Manufacturer Narrative
Corrections in d4: lot & udi numbers, d9, and h3.Additional information in h4.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in h3.Additional information in h6: methods, results, and conclusions.H3: "device evaluation anticipated, but not yet begun (02)" no longer applies but cannot be removed.Inspection the returned device matches the information in the complaint file and was examined.Visual inspection revealed the screw shank fractured.Dhr review the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.Potential root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to excessive torque applied to the screw during insertion, possibly due to improper or insufficient bone prep.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
POLYAXIAL SCREW (DIA. 5.0 MM X 25 MM L)
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key22535015
Report Number3012447612-2025-00272
Device Sequence Number7425393
Product Code KWP
UDI-Device Identifier00889024328280
UDI-Public(01)00889024328280(10)AAO
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133556
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07.01708.011
Device Lot NumberAAO
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/20/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic